MAUDE Adverse Event Report: ALPHATEC SPINE, INC. BLUNT TIP NITINOL GUIDEWIRE 18" (NITINOL); FZX

ALPHATEC SPINE, INC. BLUNT TIP NITINOL GUIDEWIRE 18" (NITINOL); FZX
Model Number 73770-18-2
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The detached section is approximately.09" in length remains imprisoned within the inner diameter (cannulation) of the polyaxial screw located at the l4.It's manufactured out of nitinol, a shape memory alloy constructed from a combination of nickel and titanium.The nitinol used in the manufacturing of guidewires is processed and certified according to astm f2063 specifications for medical devices & surgical implants.
 
Event or Problem Description
An international customer ((b)(6)) reported that the surgeon felt strong resistance while attempting to remove the guide wire.The tip broke and was left in the patient as the surgeon pulled with extreme force to extract the instrument.

Brand Name
BLUNT TIP NITINOL GUIDEWIRE 18" (NITINOL)
Common Device Name
FZX
Manufacturer (Section D)
ALPHATEC SPINE, INC.
5818 el camino real
carlsbad CA 92008
MDR Report Key7677392
Report Number2027467-2018-00044
Device Sequence Number1554517
Product Code FZX
UDI-Device Identifier00844856057623
UDI-Public(01)00844856057623(10)8049101
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number73770-18-2
Device Catalogue Number73770-18-2
Device Lot Number8049101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2018
Initial Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR